Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


STARTING ANTI-HIV MEDS
Sep 13, 2005

Tested HIV+ on 27 July 2005. My CD4 count was 1,200; my PCR Viral Load done on Augst 8, 2005 was 300,000 copies. My Hb is 12.4 and my blood pressure is 120/90. I suffered from herpes zoster on April 7, 2005; severe flu and Bartholins Abscess end July/early August 2005 which prompted me to go for HIV test. I was given Ciproflaxin by my doctor and marsipulization done at our local hospital. Haven't suffered from any infections since August 9, 2005 and am feeling very well. But my worry is that am not on AIDS meds. yet because my doc wants to do another PCR viral load test coz the first one was done when I had these infections and also because of the high CD4 count (1,200). I leave in Southern Africa. What is your advice on my condition?

Response from Dr. Young

Thank you for your post; it's nice to hear from our readers outside of the US.

With your high CD4 cell count (and despite your high viral load), there's no need to rush to start treatments for HIV.

It's possible that you were identified (and tested) early during your infection; as such the high viral load could have reflected "acute infection" levels which are often much higher than during established infection-- hence your doctor's want to retest now.

Indeed, if one could establish that you have a lower viral load and are asymptomatic, if you were my patient, I would opt to continue to monitor your labs and symptoms rather than start treatment immediately.

I hope this helps, BY



Previous
getting meds for those who can't affored them
Next
Genotype testing for Tipranavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement